Alert archive / Georgia / Tornado Warnings in 2004
Tornado Warning 90, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 16, 2004, 11:10 PM EDT for Coffee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2004, 11:10 PM EDT (03:10 UTC)
- Expired
- Sep 16, 2004, 11:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2714 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 170310
TORJAX
GAC069-170345-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1109 PM EDT THU SEP 16 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
COFFEE COUNTY IN SOUTHEAST GEORGIA
THIS INCLUDES THE CITIES OF...DOUGLAS...BROXTON...AMBROSE
* UNTIL 1145 PM EDT
* AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 11 MILES SOUTHWEST OF AMBROSE...OR ABOUT 8 MILES
NORTH OF WILLACOOCHEE...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
AMBROSE BY 1120 PM EDT
BROXTON BY 1125 PM EDT
PRIDGEN BY 1130 PM EDT
WEST GREEN BY 1135 PM EDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3166 8282 3166 8277 3162 8265 3142 8295
3142 8313 3145 8314 3154 8306 3162 8304
3166 8301 3178 8287
$$
CARROLLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 16, 9:04 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 16, 9:04 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 904 PM EDT THU SEP 16 2004 .SHORT TERM...CONVERGENCE ZONE OVER THE FLORIDA PENINSULA SET OFF A FEW SHOWERS/TSTMS THAT MOVED ALONG THE I-95 CORRIDOR WITH SOME GUSTY WINDS THAT ARE MIXING DOWN FROM THE STRONGER WINDS ALOFT. WE ARE STILL WATCHING A VERY PERSISTENT BAND OF SHOWERS AND EMBEDDED TSTMS EXTENDING FM MACON TO TALLAHASSEE THAT HAS FINALLY STARTED TO MAKE A MOVE TO THE EAST OVER THE PAST FEW HOURS...WE COULD SEE STRONG GUSTY WINDS AND AN ISOLATED TORNADO STILL NOT OUT OF THE QUESTION THROUGH MIDNIGHT AS THIS BAND MOVES INTO INLD SE GA AND THE SUWANNEE RIVER VALLEY IN NE FL. AFTER MIDNIGHT THE BAND SHOULD WEAKEN AS IT PUSHES ACROSS THE REMAINDER OF THE CWA...POPS ON THE PAST ZFP RANGING FROM 30-50% SHOULD STILL WORK FOR TONIGHT...WILL ADD A MENTION OF GUSTY WINDS WITH STORMS OVERNIGHT. MIN TEMPS WILL HOLD IN THE MID/UPPER 70S AGAIN OVERNIGHT WITH ATMOSPHERE REMAINING COUPLED. FOR FRIDAY...SCATTERED SHOWERS AND TSTMS SHOULD CONTINUE UNTIL DRIER AIR WRAPPING AROUND THE SOUTHERN SIDE OF IVAN PUSHES INTO THE CWA FRIDAY NIGHT. MAX TEMPS REACHING THE UPPER 80S ARND 90 IN SWLY FLOW...GUSTY WINDS IN SHOWER ACTIVITY WILL CONTINUE. && .MARINE...00Z BUOY REPORTS AT 41008/41012 AND SABSOON TOWER NETWORK ARE SUPPORTING SMALL CRAFT CONDITIONS WITH S/SELY WINDS AT 20 KNOTS WITH GUSTS TO 30 KNOTS IN SHOWER ACTIVITY...WITH SEAS RUNNING 5 TO 6 FEET. 18Z MODEL SUITE SUPPORTS THIS AND WILL KEEP HEADLINES UP INTO FRIDAY...WINDS WILL VEER SLOWLY TO THE SOUTH BY MORNING AND SWLY DURING THE DAY ON FRIDAY WITH MAYBE A SUDDLE 3-5 DECREASE IN WIND SPEED ON FRIDAY...SEAS WILL FALL SLOWLY AS WELL WITH FLOW BECOMING MORE OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 87 68 89 / 50 40 20 10 SSI 77 87 73 87 / 50 40 20 10 JAX 75 90 71 91 / 50 40 20 10 SGJ 77 88 74 88 / 40 40 30 10 GNV 74 88 70 89 / 40 40 20 10 OCF 74 88 70 89 / 40 40 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT TO 60 NM. GA...SCA ATLAMAHA SOUND TO FERNANDINA BEACH OUT TO 60 NM. && HESS/CARROLL
Hazardous weather outlook, Sep 16, 3:26 PM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 326 PM EDT THU SEP 16 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 326 PM EDT THU SEP 16 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IS CANCELED... ...SEVERAL RIVERS REMAIN ABOVE FLOOD STAGE... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AS NARROW OUTER RAINBANDS FROM IVAN APPROACH FROM THE WEST. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY WEST OF U.S. HIGHWAY 301. BREEZY CONDITIONS CAN BE EXPECTED OVER MAINLY WESTERN SECTIONS OF THE AREA THIS AFTERNOON. WIND GUSTS OF 20 TO 25 MPH WILL OCCUR THROUGH THE EARLY EVENING TONIGHT. SOME AREA RIVERS REMAIN IN FLOOD. SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. AN INCREASING ONSHORE FLOW AND BUILDING SEAS WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE... ...LOCALLY HEAVY RAINFALL POSSIBLE FRIDAY... ADDITIONAL RIVERS WILL REACH FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IVAN WILL AFFECT THE AREA AGAIN ON FRIDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER APPROACHES. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THE WEATHER SITUATION THIS AFTERNOON. PLEASE RELAY ANY REPORTS OF DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/CAMP
In the hours before
Special weather statement, Sep 16, 7:10 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EDT THU SEP 16 2004 FLZ040-162345- MARION FL- 710 PM EDT THU SEP 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 745 PM EDT... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTH OF JUNIPER SPRINGS...OR ABOUT 8 MILES EAST OF EMERALDA...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS AND SALT SPRINGS THROUGH 745 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. BRIEF HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Sep 16, 7:13 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 713 PM EDT THU SEP 16 2004 GAZ136-162345- WAYNE GA- 713 PM EDT THU SEP 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 745 PM EDT... AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF BROADHURST...OR ABOUT 11 MILES NORTH OF NAHUNTA...MOVING NORTH AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BROADHURST...GARDI...JESUP AND DOCTORTOWN THROUGH 745 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. BRIEF HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Sep 16, 7:34 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 734 PM EDT THU SEP 16 2004 FLZ038-170000- FLAGLER FL- 734 PM EDT THU SEP 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 800 PM EDT... AT 734 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 17 MILES SOUTH OF BUNNELL... OR ABOUT 9 MILES WEST OF ORMOND BEACH...MOVING NORTH AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH...BUNNELL...ESPANOLA...PALM COAST AND MARINELAND THROUGH 800 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Sep 16, 8:13 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 813 PM EDT THU SEP 16 2004 FLZ033-038-170045- FLAGLER FL-ST. JOHNS FL- 813 PM EDT THU SEP 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 845 PM EDT... AT 813 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF ESPANOLA...OR ABOUT 7 MILES NORTHEAST OF ANDALUSIA...MOVING NORTH AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALM COAST...ESPANOLA...BUNNELL...MARINELAND...ELKTON... CRESCENT BEACH...DUPONT CENTER AND BUTLER BEACH THROUGH 845 PM EDT. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Sep 16, 9:59 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 959 PM EDT THU SEP 16 2004 GAZ132-133-149-170245- ATKINSON GA-COFFEE GA-JEFF DAVIS GA- 959 PM EDT THU SEP 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON...COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1045 PM EDT... AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF RED BLUFF TO 13 MILES WEST OF AMBROSE TO 20 MILES WEST OF WILLACOOCHEE...MOVING NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS AROUND WILLACOOCHEE...RED BLUFF...PRIDGEN...BROXTON AND AMBROSE THROUGH 1045 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Sep 16, 10:51 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1051 PM EDT THU SEP 16 2004 GAZ132-133-149-170330- ATKINSON GA-COFFEE GA-JEFF DAVIS GA- 1051 PM EDT THU SEP 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SECTIONS OF ATKINSON...COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1130 PM EDT... AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF BROXTON TO 2 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST AT 30 MPH. THIS ACTIVITY WILL AFFECT AREAS AROUND RED BLUFF... AMBROSE...PRIDGEN AND BROXTON THROUGH 1130 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 12:20 AM EDT | Severe Thunderstorm Warning | JAX | Echols | 25 min |
| Sep 17, 12:28 AM EDT | Tornado Warning | JAX | Echols | 32 min |
| Sep 17, 2:36 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Ware | 39 min |
| Sep 17, 3:23 AM EDT | Severe Thunderstorm Warning | JAX | Echols | 37 min |
Nearby
Tornado Warnings in Georgia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.